MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. INSPIRE 8 DUAL DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA S.R.L. INSPIRE 8 DUAL DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 050718
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Death (1802)
Date of Event 02/01/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient sex was not provided.Patient weight was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of event.Event problem codes are listed in report.(b)(4).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The customer has not clarified the involvement of the device in the reported event.Several attempts have been made to contact the customer.No additional information has been provided.The device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) received a report that massive arterial air embolism occurred while using inspire 8 dual hollow fiber oxygenator.The patient has expired.

Brand Name
INSPIRE 8 DUAL DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola (mo) 41037
IT  41037
MDR Report Key6403391
Report Number9680841-2017-00008
Device Sequence Number663219
Product Code DTZ
UDI-Device Identifier08033178112406
UDI-Public(01)08033178112406(17)190204(10)1602040197
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2019
Device Catalogue Number050718
Device Lot Number1602040197
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/14/2017
Device Age1 YR
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR